Jump to content
ACN Latitudes Forums

Recommended Posts

Starting a Medrol taper on my daughter. She is 12 1/2 around 90lbs. Does this sound about right?

 

Methylprednisolone 4mg tablets:

 

8 tablets for 4 days

6 tablets for 3 days

4 tablets for 3 days

2 tablets for 3 days

Edited by philamom
Link to post
Share on other sites

Couple other questions - not much experience here with steroids. I just read during a search on the site that you shouldn't use motrin/advil during a taper? My daughter is experiencing daily headaches and joint pain, most likely due to an elevated ana at 1:640. (also has lyme and bart). Immuno is concerned she is going through another lupus-like flair. Happened two years ago. She is scheduled to receive IVIG in ten days - she would then to need to take Motrin/Benadryl for the side effects of the infusion. What do they do then? thx

Link to post
Share on other sites

Prednisone is inactive until it passes through the liver and is activated by enzymes in the liver. Prednisone convert to the active metabolite prednisolone. Giving prednisolone ensures that if the liver is inefficient the body still received the proper dosage.

Link to post
Share on other sites

Couple other questions - not much experience here with steroids. I just read during a search on the site that you shouldn't use motrin/advil during a taper? My daughter is experiencing daily headaches and joint pain, most likely due to an elevated ana at 1:640. (also has lyme and bart). Immuno is concerned she is going through another lupus-like flair. Happened two years ago. She is scheduled to receive IVIG in ten days - she would then to need to take Motrin/Benadryl for the side effects of the infusion. What do they do then? thx

I was told by my daughter's gastro doc that if I give her motrin or prednisone, to automatically give acid suppression (zantac or prilosec) because of the greater chance of damage to the stomach. But I want to point out that our working diagnosis for her is acid reflux. I was also told the only reason for not combining them is the risks to the stomach get worse, and it's not because taking both medications at the same time give a bad reaction. So, if you daugter really needs pain relief, in this situation consult her doctor. I personally would never combine them unless a doctor told me it was ok, but it doesn't hurt to ask - throwing in some zantac may be an option too.

 

Motrin, in blocking the prostaglandins, causes the amount of mucosal lining in the stomach and intestines to be decreased--that is why it can cause ulceration.

Edited by kayanne
Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...